MAUDE Adverse Event Report: SIRTEX MEDICAL PTY LIMITED SIROS D-VIAL PREP SET; System, applicator, radionuclide, manual

SIRTEX MEDICAL PTY LIMITED SIROS D-VIAL PREP SET; System, applicator, radionuclide, manual
Model Number SIR-10200
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A retrospective mdr has been filed for the potential of serious injury.The radiation contamination and device malfunction caused the patient's treatment to be rescheduled.Sirtex medical affairs has stated a short procedural delay of a few days up to 1 week would be unlikely to cause any immediate or clinically significant change to tumor burden in common cases.They also stated it would be rare for a patient to be rescheduled for over two weeks.Sirtex has learned the patient was successfully treated on the rescheduled date and received the dose to the intended target.The device was not returned for investigation.A batch record review was performed and did not display anything abnormal for the manufacturing process and all operations were completed per procedures.
 
Event or Problem Description
The hospital had a y90 procedure for a repeat patient.The dose was drawn and delivered by jubilant radio pharma.When the time came for the administration, the siros delivery system was set up and the delivery set was flushed with d5w.Once the lines were flushed, we connected the a line to the micro cather with a wet-to-wet connection and then proceeded to check on the microcatheter position under fluoroscopy.At that time, the doctor asked to have the d-vial placed into the siros delivery system and the d line was disconnected from the red connector and married to the d pigtail from the vial and then the c line pigtail was connected to the c pigtail on the d-vial completing the system.Once the system was completed, we rechecked the catheter positioning and then proceeded to administration.Using a 20cc syringe - the doctor began administration and at first the dose started to agitate in the vial and as we watched we did not see microspheres leaving the vial through the c line.The doctor commented that he was having trouble pushing the syringe and was getting pressure.The doctor tried to push a few more times and there was no visible dose moving into the c line from the dose vial.The lines were visually inspected to make sure that the connections looked proper which they did - the doctor and i conversed and agreed that it seemed that there was a blockage of some kind from the vial to the c line.There was no visible leaking coming from anywhere in the lines.I inspected the green nipple in the d-vial as best i could and it looked clear and could not ascertain anything that would cause the blockage of the dose exiting the vial.The doctor asked me to check the pig tail lines by removing the lid and making sure that they were not occluded or kinked causing the blockage.I removed the lid and handed the siros dome lid to the radiation safety representative who was behind me in the doorway.He took the lid from me.I proceeded to look at the c & d pigtails where they exit from the vial and could not ascertain any pinching or areas that would cause blockage of the line exiting the d vial.The c line looked completely clear at this point - no dose had left the vial.I checked the c line connection just to make sure they were tight and also checked the d line connection to make sure that was tight.The fact that we were able to push some d5w into the vial initially seemed to indicate the issue was not in the d line entering the vial but the c line exiting the vial as we had increasing pressure in the vial and also there was not dose visibly exiting the vial.I asked for the lid to be given to me to replace the siros dome back on and the doctor tried to push again several more times and again the dose was unable to move forward.At that time, we were at a loss as to what could be the causing the blockage.At that time, the radiation safety representative said his hands were hot.We immediately stopped the procedure and determined that we would not be able to treat the patient and that we had room contamination and started to adopt radiation spill procedures for the angio suite.Dose vial arrived with 14.3 mci drawn.The product was not contaminated upon receipt and checked.Siros dome was set up properly and d-vial with dose was connected into the system properly.

Brand Name
SIROS D-VIAL PREP SET
Common Device Name
System, applicator, radionuclide, manual
Manufacturer (Section D)
SIRTEX MEDICAL PTY LIMITED
207 pacific highway
shop 6
st. leonards 2065
AS  2065
Manufacturer Contact
melissa sanchez
300 unicorn park
floor 2
woburn, MA 01801
MDR Report Key22873962
Report Number3005579300-2025-00019
Device Sequence Number13355017
Product Code IWJ
UDI-Device Identifier00850014612016
UDI-Public(01)00850014612016(11)241022(17)261022(10)1142053
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIR-10200
Device Lot Number1142053
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Initial Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown